Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 13, 2019, 4:27 AM CDT for Irion County, Sterling County, Tom Green County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2019, 4:27 AM CDT (09:27 UTC)
- Expired
- Apr 13, 2019, 5:00 AM CDT
- In force
- 33 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Irion County, TX, Sterling County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 55 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:32 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3570 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WUUS54 KSJT 130927
SVRSJT
TXC235-431-451-131000-
/O.NEW.KSJT.SV.W.0021.190413T0927Z-190413T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
427 AM CDT Sat Apr 13 2019
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southern Sterling County in west central Texas...
Northwestern Tom Green County in west central Texas...
Northwestern Irion County in west central Texas...
* Until 500 AM CDT.
* At 427 AM CDT, a severe thunderstorm was located 18 miles west of
Arden, or 21 miles northwest of Mertzon, moving north at 30 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* This severe thunderstorm will remain over mainly rural areas of
southern Sterling, northwestern Tom Green and northwestern Irion
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3127 10103 3138 10127 3177 10126 3159 10074
TIME...MOT...LOC 0927Z 198DEG 28KT 3149 10107
HAIL...1.25IN
WIND...70MPH
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 12:43 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 13, 12:43 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1243 AM CDT Sat Apr 13 2019 .AVIATION... /06Z TAFS/ A potent upper level storm system will bring showers and thunderstorms to the terminals overnight into the early morning hours. A few storm may become severe, with large hail and damaging winds possible. Showers and storms will end across the terminals by late morning, then light rain is expected across the KABI terminal during the afternoonhours behind the upper low as it tracks northeast across the area. Also, a surface cold front will move south across the terminals during the morning hours, with gusty north to northwest winds developing. Expect MVFR ceilings across the terminals for much of the forecast period, except at KABI where ceilings will lowering to IFR after 12Z and continue into Saturday evening. && .PREV DISCUSSION... /issued 659 PM CDT Fri Apr 12 2019/ AVIATION... 00Z TAFS/ The shower and isolated thunderstorm activity across the northern Concho Valley and western Big Country this evening will generally stay west of KABI. Showers and thunderstorms are forecast to develop, mainly after midnight, across western portions of the region, then move east through the morning hours. A few of the thunderstorms may be severe with an attendant risk of large hail and damaging winds. Most of the activity will move east of the area by late morning. In addition, low cloud development is expected during the early morning hours, which will result in MVFR ceilings. During the day Saturday, a cold front will advance south across the remainder of West Central Texas, reaching I-10 around mid- afternoon. Gusth north to northwest winds will occur behind this cold front. An area of wrap around rain will overspread the Big Country in the afternoon. IFR conditions are expected at KABI, amd MVFR ceilings are possible as far south as KSJT. Cloud ceilings should remain above 3000 ft at our southern terminals. PREV DISCUSSION... /issued 230 PM CDT Fri Apr 12 2019/ SHORT TERM... (Tonight and Saturday) .Severe thunderstorms possible overnight... A potent upper level trough currently located across the Desert Southwest will approach West Central Texas tonight into Saturday morning. Ahead of this feature, a disturbance in the southwest flow aloft will track across the area this evening. This may result in isolated to scattered shower and thunderstorm development along and just behind a cold front that will be moving into the Big Country. A few strong to severe thunderstorms will be possible. The greater threat of severe weather will be between midnight and 8 AM as the better lift from the aforementioned upper level trough moves into the region. High resolution models are indicating showers and thunderstorms initiating to our west, across the Trans- Pecos/Permian Basin, with scattered to numerous showers and thunderstorms then tracking east across the area during the morning hours. Initially, supercells will be possible, then storms may congeal into a line or broken line of storms. MUCAPE values will increase to 1000-2000 J/KG along with steep lapse rates and 0-6 KM Bulk Shear values between 45 and 55 knots. This will lead to the possibility of strong to severe thunderstorms, with large hail and damaging winds being the main concerns. There remains the potential for a tornado, especially near the stalled front which is forecast to be across central portions of the forecast area. In addition, 0-1 KM Storm Relative Helicity values across much of the area will be in the 350-500 range. The line of showers and thunderstorms should exit our area to the east by late morning or early afternoon. Scattered showers and thunderstorms may linger into the afternoon hours, especially across the Big Country, as the upper level trough/low tracks across the region. Much cooler temperatures are expected behind the front on Saturday, with extensive cloud cover expected. Highs will range from the mid 40s to lower 50s across the Big Country to near 70 in our southeast counties. LONG TERM... (Saturday Night through Thursday) As the upper low moves off to the northeast Saturday night, wrap- around moisture and rainfall will be possible across the Big Country mainly during the evening hours. Most rainfall should end by midnight Saturday night. Clouds clearing from west to east will allow for enhanced radiational cooling. This, in addition to the colder air mass that moved in, will allow lows to fall into the upper 30s across much of the region Sunday morning. Dry, warming pattern expected Sunday through Tuesday, with weak ridging aloft and gradually increasing moisture in low level southerly flow from the Gulf. Highs Sunday expected to be in the upper 60s to low 70s, then low to mid 80s Monday and Tuesday. Another upper level trough will drop down through the Central Plains Tuesday night through Wednesday night, but precipitation chances look to stay just east of our forecast area where moisture will be higher. Highs Wednesday expected to be in the low to mid 80s again. A cold front is projected to move down from the north Wednesday night, bringing slightly cooler, drier conditions. Expect highs Thursday in the 70s. No precipitation expected with this front. && .PRELIMINARY POINT TEMPS/POPS... Abilene 50 38 66 52 / 80 30 0 0 San Angelo 56 38 71 51 / 50 5 0 0 Junction 67 40 73 50 / 50 0 0 0 Brownwood 60 39 66 48 / 100 20 0 0 Sweetwater 48 37 66 52 / 70 20 0 0 Ozona 60 37 71 49 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/24
Hazardous weather outlook, Apr 12, 2:43 PM CDT, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 243 PM CDT Fri Apr 12 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-131945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 243 PM CDT Fri Apr 12 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop across the area late tonight into Saturday morning. A few storms may become strong to severe. The main threats will be damaging winds and large hail, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms are expected to be ongoing Saturday morning into Saturday afternoon. The main severe threat will end by mid morning, with large hail and damaging winds being the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely late tonight into Saturday morning.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:28 PM CDT | Special Weather Statement | SJT | Fisher | 47 min |
| Apr 12, 9:02 PM CDT | Special Weather Statement | SJT | Fisher | 28 min |
| Apr 12, 9:25 PM CDT | Special Weather Statement | SJT | Fisher | 35 min |
| Apr 12, 10:16 PM CDT | Special Weather Statement | SJT | Jones | 44 min |
| Apr 13, 1:11 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 49 min |
| Apr 13, 1:59 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 46 min |
| Apr 13, 2:13 AM CDT | Tornado Warning | SJT | Crockett | 32 min |
| Apr 13, 2:46 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion | 44 min |
| Apr 13, 3:44 AM CDT | Severe Thunderstorm Warning | SJT | Irion | 46 min |
| Apr 13, 4:06 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 18 hr |
| Apr 13, 4:12 AM CDT | Areal Flood Advisory | SJT | Irion, Tom Green | 3 hr |
| Apr 13, 4:58 AM CDT | Special Weather Statement | SJT | Irion | 47 min |
| Apr 13, 5:22 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Sterling, Tom Green | 38 min |
| Apr 13, 5:54 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Schleicher, Tom Green | 36 min |
| Apr 13, 6:24 AM CDT | Tornado Warning | SJT | Concho, Tom Green | 36 min |
| Apr 13, 6:29 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 46 min |
| Apr 13, 6:33 AM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 13, 6:56 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 49 min |
| Apr 13, 7:13 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 47 min |
| Apr 13, 7:24 AM CDT | Special Weather Statement | SJT | Runnels, Taylor | 51 min |
| Apr 13, 7:32 AM CDT | Tornado Warning | SJT | Concho, Menard | 18 min |
| Apr 13, 7:33 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, McCulloch, Runnels | 42 min |
| Apr 13, 7:59 AM CDT | Special Weather Statement | SJT | McCulloch | 46 min |
| Apr 13, 8:45 AM CDT | Special Weather Statement | SJT | Brown, Mason, San Saba | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.